Functiones et Approximatio Commentarii Mathematici

On the value distribution of two Dirichlet $\boldsymbol L$-functions

Niko Laaksonen and Yiannis N. Petridis

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $\rho$ denote the non-trivial zeros of the Riemann zeta function. We study the relative value distribution of $L(\rho+\sigma,\chi_{1})$ and $L(\rho+\sigma,\chi_{2})$, where $\sigma\in[0,1/2)$ is fixed and $\chi_{1}$, $\chi_{2}$ are two fixed Dirichlet characters to distinct prime moduli. For $\sigma>0$ we prove that a positive proportion of these pairs of values are linearly independent over $\mathbb{R}$, which implies that the arguments of the values are different. For $\sigma=0$ we show that, up to height $T$, the values are different for $cT$ of the Riemann zeros for some positive constant $c$.

Article information

Source
Funct. Approx. Comment. Math., Volume 58, Number 1 (2018), 43-68.

Dates
First available in Project Euclid: 5 May 2017

Permanent link to this document
https://projecteuclid.org/euclid.facm/1493949626

Digital Object Identifier
doi:10.7169/facm/1640

Mathematical Reviews number (MathSciNet)
MR3780033

Zentralblatt MATH identifier
06924915

Subjects
Primary: 11M06: $\zeta (s)$ and $L(s, \chi)$
Secondary: 11M26: Nonreal zeros of $\zeta (s)$ and $L(s, \chi)$; Riemann and other hypotheses

Keywords
Dirichlet $L$-function value-distribution

Citation

Laaksonen, Niko; Petridis, Yiannis N. On the value distribution of two Dirichlet $\boldsymbol L$-functions. Funct. Approx. Comment. Math. 58 (2018), no. 1, 43--68. doi:10.7169/facm/1640. https://projecteuclid.org/euclid.facm/1493949626


Export citation

References

  • J.B. Conrey, A. Ghosh, and S.M. Gonek, Simple zeros of the zeta function of a quadratic number field. I, Invent. Math. 86(3) (1986), 563–576.
  • J.B. Conrey, A. Ghosh, and S.M. Gonek, Simple zeros of the zeta-function of a quadratic number field. II, in Analytic number theory and Diophantine problems (Stillwater, OK, 1984), volume 70 of Progr. Math., pages 87–114, Birkhäuser Boston, Boston, MA, 1987.
  • H. Davenport, Multiplicative number theory, volume 74 of Graduate Texts in Mathematics, Springer-Verlag, New York, second edition, 1980, Revised by Hugh L. Montgomery.
  • A. Fujii, On the zeros of Dirichlet $L$-functions. V, Acta Arith. 28(4) (1976), 395–403.
  • R. Garunkštis and J. Kalpokas, The discrete mean square of the Dirichlet $L$-function at nontrivial zeros of another Dirichlet $L$-function, Int. J. Number Theory 9(4) (2013), 945–963.
  • R. Garunkštis, J. Kalpokas, and J. Steuding, Sum of the Dirichlet $L$-functions over nontrivial zeros of another Dirichlet $L$-function, Acta Math. Hungar. 128(3) (2010), 287–298.
  • R. Garunkštis and A. Laurinčikas, Discrete mean square of the Riemann zeta-function over imaginary parts of its zeros, arXiv:1608.08493v1, 2016.
  • R. Garunkštis and J. Steuding, On the roots of the equation $\zeta(s)=a$, Abh. Math. Semin. Univ. Hambg. 84(1) (2014), 1–15.
  • S.M. Gonek, Mean values of the Riemann zeta-function and its derivatives, Invent. Math. 75(1) (1984), 123–141.
  • S.M. Gonek, An explicit formula of Landau and its applications to the theory of the zeta-function, in A tribute to Emil Grosswald: number theory and related analysis, volume 143 of Contemp. Math., pages 395–413. Amer. Math. Soc., Providence, RI, 1993.
  • S.M. Gonek, S.J. Lester, and M.B. Milinovich, A note on simple $a$-points of $L$-functions, Proc. Amer. Math. Soc. 140(12) (2012), 4097–4103.
  • I.S. Gradshteyn and I.M. Ryzhik, Table of integrals, series, and products, Elsevier/Academic Press, Amsterdam, seventh edition, 2007, translated from the Russian, Translation edited and with a preface by Alan Jeffrey and Daniel Zwillinger, With one CD-ROM (Windows, Macintosh and UNIX).
  • B. Hough, The angle of large values of $L$-functions, J. Number Theory 167 (2016), 353–393.
  • J. Kalpokas, M. A. Korolev, and J. Steuding, Negative values of the Riemann zeta function on the critical line, Mathematika 59(2) (2013), 443–462.
  • E. Landau, Über die Nullstellen der Zetafunktion, Math. Ann. 71(4) (1912), 548–564.
  • A.F. Lavrik, An approximate functional equation for the dirichlet $l$-function, Trans. Moscow Math. Soc. 18 (1968), 101–115.
  • X. Li and M. Radziwi\l\l, The Riemann zeta function on vertical arithmetic progressions, Int. Math. Res. Not. 2015(2) (2015), 325–354.
  • G. Martin and N. Ng, Nonzero values of Dirichlet $L$-functions in vertical arithmetic progressions, Int. J. Number Theory 9(4) (2013), 813–843.
  • M.R. Murty and V.K. Murty, Strong multiplicity one for Selberg's class, C. R. Acad. Sci. Paris Sér. I Math. 319(4) (1994), 315–320.
  • Y.N. Petridis, Perturbation of scattering poles for hyperbolic surfaces and central values of $L$-series, Duke Math. J. 103(1) (2000), 101–130.
  • M. Rubinstein and P. Sarnak, Chebyshev's bias, Experiment. Math. 3(3) (1994), 173–197.
  • J. Steuding, Value-distribution of $L$-functions, volume 1877 of Lecture Notes in Mathematics, Springer, Berlin, 2007.